Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Boston/Norton, MA

June 5, 2007Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 5, 2007, 2:00 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 2:00 PM EDT (18:00 UTC)
Expired
Jun 5, 2007, 2:30 PM EDT
In force
30 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 2:15 PM EDTHAIL 0.88Fitchburg, MA
Jun 5, 2:19 PM EDTHAIL 1Fitchburg, MA
Jun 5, 2:20 PM EDTHAIL 1.25Townsend, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 051800
SVRBOX
MAC017-027-051830-
/O.NEW.KBOX.SV.W.0041.070605T1800Z-070605T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG...
  NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 230 PM EDT

* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTMINSTER...OR ABOUT 8 MILES WEST OF LEOMINSTER...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTMINSTER BY 205 PM EDT...
  LEOMINSTER AND FITCHBURG BY 210 PM EDT...
  LUNENBURG AND SHIRLEY BY 220 PM EDT...
  TOWNSEND BY 225 PM EDT...
  AYER BY 230 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4269 7167 4253 7155 4242 7200 4250 7205

$$

JWD
1 follow-up statement
000 
WWUS51 KBOX 051819
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT TUE JUN 5 2007

MAC017-027-051830-
/O.CON.KBOX.SV.W.0041.000000T0000Z-070605T1830Z/
WORCESTER MA-MIDDLESEX MA-
218 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN MIDDLESEX AND NORTH CENTRAL WORCESTER COUNTIES...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FITCHBURG...MOVING NORTHEAST AT 20 MPH.

A SPOTTER IN FITCHBURG RECENTLY REPORTED NICKEL SIZED HAIL WITH THIS 
STORM. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUNENBURG BY 225 PM EDT...
  TOWNSEND AND AYER BY 230 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4269 7167 4253 7155 4242 7200 4250 7205

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:05 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 5, 11:05 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1105 AM EDT TUE JUN 5 2007

.SYNOPSIS...
A COLD FRONT APPROACHING SOUTHERN NEW ENGLAND TODAY WILL LIKELY
BRING SEVERE THUNDERSTORMS TO THE NORTHWEST OF A BOSTON TO
PROVIDENCE LINE THIS AFTERNOON AND EVENING.  UNSEASONABLY COOL AIR
WILL FOLLOW ON WEDNESDAY...FOLLOWED BY A BRIEF RETURN TO WARM AND
HUMID WEATHER AWAY FROM THE COAST BY FRIDAY.  A COLD FRONT WILL
BRING THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS SOMETIME FRIDAY
EVENING OR NIGHT...FOLLOWED BY COOLER WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
CONVECTIVE TEMPERATURE THIS AFTERNOON SHOULD BE 78-80 DEGREES.
CONVECTION APPROACHING CAPE COD FROM THE SOUTHWEST WEAKENING TO SOME
EXTENT AS THEY MOVE INTO THE MORE STABLE MARINE LAYER FROM THIS
MORNING. ISOLATED SHOWERS ALREADY POPPING UP ACROSS NW MA INTO SRN
VT...EXPECT THIS TREND TO ACCELERATE BETWEEN NOON AND 2 PM. SEVERE
THUNDERSTORMS ARE A POSSIBILITY...MAINLY FROM STRAIGHT-LINE WINDS AND
HAIL.

WIND FIELD IS FAIRLY IMPRESSIVE WITH 35-40 KTS IN THE MID LEVELS
INCREASING TO 45 KTS LATE TODAY ACROSS W ZONES. THERE WILL BE
SUFFICIENT DEEP LAYER SHEAR FOR ORGANIZED CONVECTION WITH LINEAR
FORCING FROM CDFNT POSSIBLY ALLOWING FOR A SQUALL LINE MOVING INTO
SNE THIS AFTERNOON. BEST CHANCE OF SEVERE WEATHER WILL BE IN THE
INTERIOR AND WE CONTINUED ENHANCED WORDING...MAINLY NW OF I95
CORRIDOR. WE THINK ANY TSTMS WILL TEND TO WEAKEN AS THEY APPROACH THE
COAST DUE TO MARINE INFLUENCE FROM SW FLOW.

&&

.SHORT TERM /4 PM THIS AFTERNOON THROUGH 6 AM WEDNESDAY/...
WE WILL CONTINUE CHC SHWRS/TSTMS THIS EVENING AS FRONT MOVES
THROUGH...THEN CLEARING SKIES EXPECTED OVERNIGHT.  IT WILL BE CHILLY
WITH TEMPS COOLING INTO THE UPPER 40S NW ZONES AND MID/UPPER 50S
ALONG THE COAST.

HIGH SURF ADVISORY ALONG THE SOUTH COAST CONTINUES UNTIL 6 PM BUT
WILL EVENTUALLY NEED TO BE EXTENDED INTO WED MORNING DUE TO HIGHER
SWELLS PERSISTING.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
DESPITE 850 MB TEMPERATURES FALLING TO AROUND +5C BY WEDNESDAY
AFTERNOON...THE STRONG JUNE SUN ANGLE COMBINED WITH WESTERLY SURFACE
WINDS SHOULD ALLOW FOR A SUPER-ADIABATIC ATMOSPHERE.  MAV GUIDANCE
SEEMS REASONABLE WITH HIGHS IN THE LOWER 70S ACROSS MUCH OF THE
REGION...WITH UPPER 60S ACROSS THE HIGHER TERRAIN.  SKIES SHOULD
START OFF SUNNY...BUT WITH VERY COLD AIR ALOFT /500 MB TEMPERATURES
DROPPING TO -20C/ MOVING OVERHEAD WE SHOULD SEE A FAIR AMOUNT OF
DIURNAL CUMULUS DEVELOP.  IN ADDITION...ALTHOUGH MOST OF THE REGION
WILL STAY DRY...THE COLD AIR ALOFT MAY TRIGGER ISOLATED
SHOWERS/SPRINKLES DURING THE AFTERNOON/EARLY EVENING.  WILL INCLUDE
A 15 TO 20 POP TO COVER THIS POTENTIAL...ALTHOUGH THE VAST MAJORITY
OF THE REGION WILL PROBABLY NOT SEE ANY PRECIPITATION.

DIURNAL CUMULUS SHOULD QUICKLY DISSIPATE WEDNESDAY EVENING AS THE
BOUNDARY LAYER COOLS.  OVERNIGHT LOWS WILL BE QUITE CHILLY FOR THIS
TIME OF YEAR.  WITH LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECT AN
IDEAL NIGHT OF RADIATIONAL COOLING.  OVERNIGHT LOWS SHOULD FALL INTO
THE 40S ACROSS THE OUTLYING AREAS WITH EVEN A FEW UPPER 30S EXPECTED
ACROSS FAR NORTHWEST MA AND SOUTHWEST NH.  MEANWHILE...THE URBAN
HEAT ISLAND OF BOSTON CAN EXPECT TO SEE LOWS IN THE LOWER 50S.

THURSDAY SHOULD BE ANOTHER BEAUTIFUL JUNE DAY...ALTHOUGH A BIT
MILDER THAN WEDNESDAY.  HIGH TEMPERATURES SHOULD RECOVER WELL INTO
THE 70S ACROSS MOST LOCATIONS...ALTHOUGH IT WILL BE A FEW DEGREES
COOLER ALONG THE COAST AS WEAK GRADIENT PROMOTES SEA BREEZES.  SKIES
SHOULD START OFF SUNNY...BUT WE SHOULD SEE A GRADUAL INCREASE IN MID
AND HIGH LEVEL CLOUDINESS IN RESPONSE TO WARMING ADVECTION ALOFT.
BOUNDARY LAYER IS QUITE DRY SO WILL NOT INSERT ANY PRECIPITATION
INTO THE FORECAST.  HOWEVER...CAN NOT RULE OUT A BRIEF PASSING
SPRINKLE FALLING THROUGH A MID LEVEL CLOUD DECK IN THE AFTERNOON OR
EARLY EVENING.

WARMER MID LEVEL AIR CONTINUES TO RAPIDLY MOVE IN FROM THE WEST ON
FRIDAY...AHEAD OF AN APPROACHING COLD FRONT.  GFS HAS 850 MB
TEMPERATURES WARMING TO +18C IN THE CONNECTICUT RIVER VALLEY BY 00Z
SATURDAY.  THEREFORE...HAVE TACKED ON A FEW DEGREES TO THE LATEST
MEX GUIDANCE AND GONE FOR HIGHS IN THE MID TO UPPER 80S ACROSS THE
INTERIOR.  WOULD NOT BE SURPRISED TO SEE SOME PLACES IN THE
CONNECTICUT RIVER VALLEY TOUCH 90.  SOUTH SOUTHEASTERLY BOUNDARY
LAYER WINDS ALONG THE EASTERN HALF OF THE REGION MAY KEEP THINGS
THERE A BIT COOLER.  HIGHS GENERALLY SHOULD BE IN THE UPPER 70S TO
LOWER 80S ACROSS THIS REGION.

A COLD FRONT APPROACHING FRIDAY EVENING WILL BRING THE CHANCE OF
MORE SHOWERS AND THUNDERSTORMS.  WILL MAINTAIN CHANCE POPS TO COVER
THIS POTENTIAL FRIDAY NIGHT.  IT ALSO SHOULD BE RATHER MUGGY OUT
AHEAD OF THE NEXT COLD FRONT AND TACKED ON A FEW DEGREES TO MEX
GUIDANCE LOWS.  MOST LOCATIONS WILL PROBABLY NOT SEE THE MERCURY
DROP BELOW 60 FRIDAY NIGHT.

IF THE MODEL TRENDS STAY ON TRACK...MOST OF THE PRECIPITATION SHOULD
EXIT THE COASTAL PLAIN SATURDAY MORNING.  HIGHS ON SATURDAY SHOULD
RECOVER INTO THE UPPER 70S AND LOWER 80S WITH A RATHER MILD START.

ALL THE MODELS SHOW AN UPPER LEVEL TROUGH OVER NEW ENGLAND SUNDAY
AND MONDAY.  THIS SHOULD KEEP THINGS COOL BY JUNE STANDARDS WITH
HIGHS GENERALLY IN THE 70S...WHICH MEX GUIDANCE REFLECTS WELL.  FOR
NOW WILL KEEP THE FORECAST DRY SINCE ITS 6 TO 7 DAYS IN THE FUTURE
AND CONFIDENCE IS LOW.  HOWEVER...CAN NOT RULE OUT A FEW SHOWERS FOR
A TIME WITH UPPER TROUGH OVERHEAD...BUT WHAT EVER HAPPENS IT LOOKS
LIKE MOST OF THE TIME SHOULD BE RAIN FREE.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
CONDITIONS IMPROVING TO VFR FAIRLY QUICKLY THIS MORNING AS LOW
CLOUDS/FOG BURN OFF. MAINLY VFR CONDITIONS ARE EXPECTED INTO THE
AFTERNOON WITH SCATTERED CU AND BKN MID/HIGH LEVEL CLOUDS...BUT
CONDITIONS MAY LOWER BRIEFLY TO MVFR/IFR FOR INTERIOR TERMINALS AS
SHOWERS/TSTMS AHEAD OF A COLD FRONT MOVE THROUGH. EXPECT CONVECTION
TO WEAKEN AS IT APPROACHES THE COAST DUE TO STABILIZING SW FLOW OFF
COOLER OCEAN. DECENT LOW LEVEL JET AHEAD OF COLD FRONT WILL RESULT IN
GUSTY SW WINDS TODAY AND SOUNDINGS SUGGEST G25 KTS POSSIBLE.

VFR CONDITIONS EXPECTED TONIGHT WITH JUST SCT MID/HIGH CLOUDS. WINDS
WILL SHIFT TO THE WEST AND NORTHWEST AND GRADUALLY DIMINISH. IF WINDS
DO DIMINISH...THERE COULD BE POCKETS OF LATE NIGHT FOG IN THE VALLEY
LOCATIONS...ESPECIALLY IF THEY GET ANY RAINFALL.

FOR THE LONG TERM PERIOD...
EXPECT GENERALLY VFR CONDITIONS WITH HIGH PRESSURE FOR WEDNESDAY AND
THURSDAY.

MAY SEE MVFR CONDITIONS STARTING FRIDAY AFTERNOON AND NIGHT AS A
WARMER AND MORE HUMID AIRMASS INVADES THE REGION AHEAD OF AN
APPROACHING COLD FRONT.  IN ADDITION...THE POTENTIAL FOR SCATTERED
SHOWERS AND THUNDERSTORMS FRIDAY NIGHT WILL BRING THE POTENTIAL FOR
LOWER CEILINGS AND VSBYS.  WE MAY EVEN HAVE A PERIOD OF IFR
CONDITIONS.  CONDITIONS SHOULD IMPROVE TO VFR FROM WEST TO EAST
SOMETIME ON SATURDAY.

&&

.MARINE...
IN THE SHORT TERM...WE CONTINUED SMALL CRAFT ADVISORY FOR ALL WATERS
TODAY DUE TO COMBINATION OF SWELL AND WIND.  44008 STILL REPORTING
10 FT SEAS WITH 8 FT AT 44008.  WIND GUSTS TO 25 KTS EXPECTED OVER
THE NEARSHORE WATERS TODAY WHERE MIXING WILL BE GREATEST COMPARED TO
OUTER WATERS. SWELL WILL GRADUALLY SUBSIDE TONIGHT AND WINDS WILL
SHIFT TO THE WEST AND DIMINISH LATE TONIGHT.  SCA FOR HAZARDOUS SEAS
WILL CONTINUE TONIGHT FOR ALL BUT BOS HARBOR...NARRAGANSETT BAT AND
CAPE COD BAY.

IN THE LONG TERM...LEFT OVER SWELL WILL FINALLY DROP BELOW 5 FEET
ACROSS OUR SOUTHERN OUTER-WATERS BY WEDNESDAY NIGHT.  OTHERWISE...IT
LOOKS QUIET ON THE WATERS FOR THE REST OF THE WEEK WITH NO HEADLINES
EXPECTED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MAZ020-
     022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ232>235-
     237-250-254-255.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
     231-236.

&&

SYNOPSIS...FRANK
NEAR TERM...BELK
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/BELK/FRANK
MARINE...KJC/FRANK
Hazardous weather outlook, Jun 5, 12:34 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1234 PM EDT TUE JUN 5 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-061645-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
1234 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 7 PM ACROSS SOUTHERN NEW
ENGLAND. THE LOCATION MOST AT RISK FOR SEVERE WEATHER WILL BE
NORTHWEST OF A LINE FROM BOSTON TO WESTERLY RHODE ISLAND. THE MAIN
THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT
ISOLATED LARGE HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS
LATE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ005-061645-
BRISTOL RI-
1234 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
SOUTHERN NEW ENGLAND. THE GREATEST THREAT WILL BE THROUGH 7 PM...AND
THE LOCATION MOST AT RISK FOR SEVERE WEATHER WILL BE NORTH AND WEST
OF PROVIDENCE. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND
LIGHTNING STRIKES...BUT ISOLATED LARGE HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS
LATE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>237-254-255-MAZ022>024-RIZ006>008-061645-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-BARNSTABLE MA-
DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1234 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH SURF ADVISORY REMAINS IN EFFECT FOR BEACHES ALONG THE SOUTH
COAST THROUGH EARLY THIS EVENING. HIGH SURF WILL CONTINUE ALONG THE
SOUTH COAST BECAUSE OF LEFTOVER SWELL FROM THE REMNANTS OF BARRY. IN
ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS FOR ANY
SWIMMERS.

SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THROUGH 7 PM. THE LOCATIONS
MOST AT RISK FOR SEVERE WEATHER IN THE SOUTH COASTAL AREA WILL BE
NORTH AND WEST OF THE CAPE COD CANAL. THUNDERSTORMS SHOULD WEAKEN AS
THEY APPROACH THE COAST THIS EVENING. THE MAIN THREAT WILL BE FROM
DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT ISOLATED LARGE HAIL
IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS
LATE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-250-061645-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
1234 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 7 PM ACROSS SOUTHERN NEW
ENGLAND. THE LOCATION MOST AT RISK FOR SEVERE WEATHER WILL BE
NORTHWEST OF A LINE FROM BOSTON TO WESTERLY RHODE ISLAND. THE MAIN
THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT
ISOLATED LARGE HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS
LATE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020-021-061645-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
1234 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM ACROSS SOUTH COASTAL
MASSACHUSETTS. THE LOCATION MOST AT RISK FOR SEVERE WEATHER IN THE
SOUTH COASTAL AREA WILL BE NORTH AND WEST OF THE CAPE COD CANAL.
THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING
STRIKES...BUT ISOLATED LARGE HAIL IS POSSIBLE.

A HIGH SURF ADVISORY REMAINS IN EFFECT FOR BEACHES ALONG THE SOUTH
COAST THROUGH EARLY THIS EVENING. HIGH SURF WILL CONTINUE ALONG THE
SOUTH COAST BECAUSE OF LEFTOVER SWELL FROM THE REMNANTS OF BARRY. IN
ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS FOR ANY
SWIMMERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS
LATE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WTB

In the hours before

Special weather statement, Jun 5, 12:50 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EDT TUE JUN 5 2007

CTZ002-051730-
HARTFORD CT-
1250 PM EDT TUE JUN 5 2007

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 14 MILES SOUTHWEST OF SOUTHINGTON...OR ABOUT 3 MILES WEST OF
NAUGATUCK...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...SOUTHINGTON AND PLAINVILLE BY 110 PM
EDT...7 MILES SOUTHEAST OF FARMINGTON BY 120 PM EDT...BERLIN AND
NEWINGTON BY 130 PM EDT.

PEOPLE IN SOUTHERN HARTFORD COUNTY SHOULD STAY TUNED FOR POSSIBLE
WARNINGS ON THIS STORM IF IT MAINTAINS ITS CURRENT INTENSITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

DUNHAM
Local storm report, Jun 5, 1:02 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
102 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             AGAWAM                  42.07N 72.62W
06/05/2007  M0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL REPORTED.

1252 PM     HAIL             SOUTH HADLEY            42.27N 72.57W
06/05/2007  E0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            RELAYED BY ALBANY NWS.

1256 PM     HAIL             LUDLOW                  42.17N 72.48W
06/05/2007  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

FIELD
Local storm report, Jun 5, 1:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             AGAWAM                  42.07N 72.62W
06/05/2007  M0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL REPORTED.

1252 PM     HAIL             SOUTH HADLEY            42.27N 72.57W
06/05/2007  E0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            RELAYED BY ALBANY NWS.

1256 PM     HAIL             LUDLOW                  42.17N 72.48W
06/05/2007  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0110 PM     HAIL             MILFORD                 42.83N 71.66W
06/05/2007  E0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0115 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0115 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

0125 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.75 INCH       HARTFORD           CT   AMATEUR RADIO

0130 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E1.75 INCH       HARTFORD           CT   OTHER FEDERAL

            DAMAGE TO CARS

&&
Special weather statement, Jun 5, 1:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT TUE JUN 5 2007

NHZ012-015-051815-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
145 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORM NEAR NASHUA...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL NEAR NASHUA...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
LITCHFIELD AND MERRIMACK BY 150 PM EDT...
BEDFORD BY 200 PM EDT...
MANCHESTER BY 210 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

JWD
Local storm report, Jun 5, 1:48 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             AGAWAM                  42.07N 72.62W
06/05/2007  M0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL REPORTED.

1252 PM     HAIL             SOUTH HADLEY            42.27N 72.57W
06/05/2007  E0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            RELAYED BY ALBANY NWS.

1256 PM     HAIL             LUDLOW                  42.17N 72.48W
06/05/2007  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0110 PM     HAIL             MILFORD                 42.83N 71.66W
06/05/2007  E0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0115 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0115 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

0125 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.75 INCH       HARTFORD           CT   AMATEUR RADIO

0130 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E1.75 INCH       HARTFORD           CT   OTHER FEDERAL

            DAMAGE TO CARS

0146 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/05/2007  M0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

0146 PM     HAIL             GARDNER                 42.58N 71.99W
06/05/2007  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

&&
Local storm report, Jun 5, 1:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
156 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             AGAWAM                  42.07N 72.62W
06/05/2007  M0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL REPORTED.

1252 PM     HAIL             SOUTH HADLEY            42.27N 72.57W
06/05/2007  E0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            RELAYED BY ALBANY NWS.

1256 PM     HAIL             LUDLOW                  42.17N 72.48W
06/05/2007  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0105 PM     HAIL             MANCHESTER              42.98N 71.44W
06/05/2007  E0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

            RELAYED BY NWS GRAY.

0110 PM     HAIL             MILFORD                 42.83N 71.66W
06/05/2007  E0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0115 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0115 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

0125 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E0.75 INCH       HARTFORD           CT   AMATEUR RADIO

0130 PM     HAIL             SOUTHINGTON             41.60N 72.88W
06/05/2007  E1.75 INCH       HARTFORD           CT   OTHER FEDERAL

            DAMAGE TO CARS

0146 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/05/2007  M0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

0146 PM     HAIL             GARDNER                 42.58N 71.99W
06/05/2007  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:36 AM EDTSpecial Marine WarningBOX39 min
Jun 5, 9:48 AM EDTSpecial Marine WarningBOX42 min
Jun 5, 12:33 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester57 min
Jun 5, 12:37 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire38 min
Jun 5, 1:18 PM EDTSevere Thunderstorm WarningBOXWorcester42 min
Jun 5, 1:41 PM EDTSevere Thunderstorm WarningBOXHampden31 min
Jun 5, 2:29 PM EDTSevere Thunderstorm WarningBOXMiddlesex46 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.